Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 45, NWS Brownsville, TX

November 23, 2016

NWS Brownsville, TX issued this small craft advisory at Nov 23, 2016, 3:54 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 3:54 AM CST (09:54 UTC)
Expired
Nov 23, 2016, 8:51 AM CST
In force
5 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

958 
WHUS74 KBRO 230954
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
354 AM CST WED NOV 23 2016

...HAZARDOUS WINDS AND SEAS EXPECTED ACROSS THE GULF WATERS THIS
MORNING...

..THE INTERACTION BETWEEN SURFACE HIGH PRESSURE OVER THE GULF OF
MEXICO AND A COLD FRONT OVER CENTRAL TEXAS WILL GENERATE ADVERSE 
GULF CONDITIONS THROUGH THE MID MORNING HOURS. THE GULF CONDITIONS
WILL IMPROVE LATER TODAY THROUGH THANKSGIVING DAY AS A COLD FRONT
STALLS OVER THE LOWER TEXAS COASTAL WATERS. 

GMZ170-175-231500-
/O.NEW.KBRO.SC.Y.0045.161123T0954Z-161123T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
354 AM CST WED NOV 23 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

* WINDS...SOUTH WINDS 20 TO 25 KNOTS. 

* WAVES/SEAS...THE GULF SWELLS WILL RANGE FROM 6 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
815 
WHUS74 KBRO 231451
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
851 AM CST WED NOV 23 2016

...WINDS AND SEAS CONTINUE TO LOWER...

.THE SLOW APPROACH OF A COLD FRONT CURRENTLY NEAR THE COASTAL BEND
HAS ALLOWED FOR WINDS TO LOWER AND TURN SOUTHWEST. SEAS ARE
GRADUALLY RESPONDING BY SUBSIDING BELOW 6 FEET. 

GMZ170-175-231600-
/O.CAN.KBRO.SC.Y.0045.000000T0000Z-161123T1500Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
851 AM CST WED NOV 23 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

WINDS TO REMAIN LIGHT TO MODERATE SOUTHWEST 7 TO 12 KNOTS WITH
SEAS SUBSIDING INTO THE 2 TO 5 FEET RANGE. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 12:06 AM CST, 3 hours 48 minutes earlier.

Area forecast discussion, Nov 23, 12:06 AM CST, 3 hours 48 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
1206 AM CST Wed Nov 23 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...VFR conditions for most areas tonight, with cirrus slowly
exiting to the east. The cirrus may depart early enough for KMFE
to build some light br right around sunrise, so have kept slightly
lowered vis restrictions for tempo group. Cloud cover will build
early tomorrow with moisture pooled in the region. Models continue
to back away from significant PoPs for tomorrow, so will not add
PoP chances into the TAF for tomorrow. Most areas will generally
see BKN cigs around 5000 trough the afternoon, with winds starting
light from the south shifting to easterly late in the afternoon
as the front stalls in the vicinity.

&&

.PREV DISCUSSION... /issued 600 PM CST Tue Nov 22 2016/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...Dense cirrus continues to drift eastward across south
 Texas, with minimal cloud cover beneath. This will continue
overnight, with cirrus deck insulating the lower levels. Some
clearing late near KMFE could bring some tempo br to the region
right around sunrise. Winds will be more southerly during the day
tomorrow. A weak front in the vicinity will bring lighter winds
from the south during the afternoon. There is a small chance for a
 shower during the afternoon, but any impacts to local airports
will be minimal.

PREV DISCUSSION... /issued 305 PM CST Tue Nov 22 2016/

SHORT TERM (Tonight through Wednesday Night): Upper level trough
extending from the Central Plains through the Southern Rockies to
continue moving northeast riding over the strong ridge over Florida.
The associated surface cold front, currently stationary over
Northwest Texas, is expected to move slowly southeast through
Wednesday. All models continue to weaken the front as it approaches
the northern CWA by Wednesday Noon with the front itself becoming
draped across the region Wednesday afternoon and night. There is
some disparity in the model output of precipiation chances Wednesday
and Wed night. GFS and ECMWF are virtually dry, showing some better
chances Wed night, while the NAM wants to deepen the pooling
moisture Wednesday afternoon with moderate to high pops across the
Lower Valley. Confidence remains low on coverage and amounts of rain
but would expect widely scattered showers Wednesday and some light
STRATIFORM rain Wednesday night as the front pulls up stationary
somewhere across the CWA. Temperatures will not see any significant
change with this front with temperatures remaining above normal for
mid November. Overall, a humid and warm next couple of mornings with
daytime highs only seeing a few degrees drop due to thickening cloud
cover.

LONG TERM (Thursday through Tuesday): 500mb shortwave trough over
the northern Rockies Thursday will move eastward across the Great
Lakes region Friday. A nearly zonal flow will prevail across the
southern half of the country through the rest of the week until
a 500mb ridge amplifies across the central United States Saturday.
A weak stationary frontal boundary across the CWA Thursday will
wash out as a cold front moves into south Texas Friday. Surface
high pressure is progged to build into the area Saturday. Will
keep a slight chance of showers across the coastal sections
Thursday with the stationary boundary and a slight chance to
chance of showers across the CWA Fri night into Saturday as the
cold front moves across the CWA Fri night into Saturday before
stalling. Onshore flow returns Sunday and increases Monday ahead
of the frontal system developing across the north central United
States Sunday and moving eastward across the midwest U.S. Monday.
A cold front associated with the frontal system will move through
south TX Monday providing a slight chance of showers across the
coastal waters.

MARINE (Now through Wednesday Night): The strong pressure gradient
along the Lower Texas coastal waters will be weakening this evening
and overnight as an upper level trough moves farther to the
northeast and a weak cold front approaches the region Wednesday and
moves over portions of the coastal waters late Wednesday afternoon
or evening. Small craft advisories that were raised earlier today
are likely to be lowered ahead of schedule if current trends
continue. Winds look to be much lighter as they back east to
possible northeast Wednesday night while seas steadily subside. A
few showers are anticipated to develop later Wednesday in proximity
of the weakening front.

Thursday through Sunday...Light aVFR conditions for most areas tonight, with cirrus slowly exiting to
the east. The cirrus may depart early enough for KMFE to build some
light br right around sunrise, so have kept slightly lowered vis
restrictions for tempo group. Cloud cover will build early tomorrow
with moisture pooled in the region. Models continue to back away
from significant PoPs for tomorrow, so will not add PoP chances into
the TAF for tomorrow. Most areas will generally see BKN cigs around
5000 trough the afternoon, with winds starting light from the south
shifting to easterly late in the afternoon as the front stalls in
the vicinity.nd variable winds will prevail across the coastal
waters Thursday with weak surface high pressure across east Texas
and Louisiana. Light easterly winds should prevail across the
lower TX coast Friday before a cold front moves through Saturday.
Winds will shift to the northeast and increase Saturday as a
result. The front will retreat northward as a warm front Sat night
 into Sunday. Light to moderate southeast winds should prevail
across the western Gulf of Mexico as a result.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...60
Long Term...63
Hazardous weather outlook, Nov 22, 6:43 PM CST, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
643 PM CST TUE NOV 22 2016

TXZ248>257-240045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
643 PM CST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ELEVATED RISK FOR RIP CURRENTS IS POSSIBLE AT LOCAL BEACHES
WENDESDAY AND AGAIN SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-240045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
643 PM CST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE LOWER
TEXAS COASTAL WATERS SUNDAY NIGHT AND MONDAY DUE TO THE PASSAGE OF
 A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 6:26 AM CSTDense Fog AdvisoryBROBrooks, Jim Hogg, Kenedy2 hr

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.